MAUDE Adverse Event Report: SPECTRUM VASCULAR RS TANDEM 5F DL BIOFLO PASV PICC, NEW YORK UNIVERSITY MEDICAL CENTER (LTP); PERIPHERALLY INSERTED CATHETER

SPECTRUM VASCULAR RS TANDEM 5F DL BIOFLO PASV PICC, NEW YORK UNIVERSITY MEDICAL CENTER (LTP); PERIPHERALLY INSERTED CATHETER
Model Number 60M140606
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that a patient's bioflo picc w/pasv cracked at the hub of the device.The patient's bioflo picc was removed and replaced.The complaint device was discarded by the user facility and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, a device evaluation is unable to be performed, however a picture of the hub crack was provided, investigation was completed based on information received to date.The customer's complaint description is confirmed for picc hub cracked based on picture provided.No component manufacturing/molding nonconformances or other damage was observed during visual inspection of the pictures provided.A dhr review of the packaging/assembly/valve lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector) and/or inadequate flushing.A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.Labeling review: the dfu that is supplied with the device (ifu: 14600124-01) contains the following precaution: it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of similar complaints noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
RS TANDEM 5F DL BIOFLO PASV PICC, NEW YORK UNIVERSITY MEDICAL CENTER (LTP)
Common Device Name
PERIPHERALLY INSERTED CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main st
ste. 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury ave
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main st
ste. 1000
white plains, NY 10606
MDR Report Key21369762
Report Number3030714660-2025-00002
Device Sequence Number8563951
Product Code LJS
UDI-Device IdentifierH96560M1406060
UDI-PublicH96560M1406060
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number60M140606
Device Lot Number5836681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown